I use Zoloft and find it helps me tremendiously. I use to take Prozac, I've been dealing with OCD/GAD for 23 years. But it was time for something different, that happens.
The side effect do go away in time, and I think its worth going through a little to get so much better. Some time doctors may have to try a couple different things to get the right thing for you so don't get discouraged. I did take Effexor one time and it did not help me out at all.
I suggest some guided meditation cd's you can listen to at night, doing them religiously even if you think they are not helping at first, just stick with it , they do help. You body get's use to that relaxed feeling you learn to create and then it becomes memory with you mind and body, give it time.
I can understand your concerns. My daughter is 14, and has been on Effexor XR for three years. The doctor had her stop because it was making her manic. She is going through extreme withdrawals at this time...racing heart, blurred vision, dizziness, vomiting, nauseau and bowel problems. It is a complete mess and I have no idea when the end is in sight. Her doctor had her on 150 a day (75mg in the morning and 75 in the evening). Two weeks ago she dropped to 75 mg in the morning for one week. Then she had me drop that to 37.5 mg per day and that lasted two days. She stopped taking it completely after only two days because she was so sick. She is still very very ill. The doctor started her on Lithium at the same time we were weening her. The Lithium must be taken with food and like prozac, it causes nausea in my child. She was on 1 pill 300 mg in the evening for a week. Then it was increased to 2 pills at the same time the effexor was decreased to 75 mg. This lasted a week. Then, we dropped the Lithium back to 1 pill because of the extreme nausea lately. Last night she couldn't even take her lithium because she is throwing up all water, food, everything. Her doctor says "this is normal, so no worries." Normal to her? Not to me! My child is suffering and there isn't anything I can do. Her moods are manic and she is very hostile...wouldn't you be if you were so sick. She said she wants to die because she feels so ill. What a terrible thing for her to say/think/feel. Also, in reading on Lithium, it can reach toxic levels if you don't keep enough water in your body. The symptoms for toxicity is the same as withdrawal from Effexor. In the meantime, my daughter isn't on anything that can help with her moods. She is an absolute wreck. We are headed to the hospital now...blood work to check toxic levels and then a discussion on what, if anything, can and should be done.
oops...in my upset state, I failed to mention that my daughter also suffers from OCD/GAD and my son is ADD and on Dexedrine and Zoloft. Both are working great for him. He is 7 and doing wonderful. No illness, not adverse side effects at all, and his doseage is really low.
My question to the doctors is "could my daughter be ADD and it is being misdiagnosed?" I read that woman are misdiagnosed on this issue. I say this, because I never thought the effexor worked all that great. She was still obsessive, she was still full of anxiety. It was a constant struggle/reminder. She used to take prozac (made her very ill) then Depakote, which made her gain over 10 pounds in two weeks. Not good for a girl's self-esteem. What a mess!
I could use my own advice? Help!!!
Not working again anaway!